Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


re: change of dosing times
Oct 25, 2013

Thank you so much for your prompt response, as Atripla is not generally recommended for post exposure would you recommend that I switch to something else, if so what would you recommend? I have been taking this medicine for four days now since the exposure happened on Sunday but I already feel like giving up as the side effects are unbearable. My body is totally failing me.

Best Regards

Response from Dr. Young

Hi and thanks for posting.

The side effects that you're likely experiencing are due to the efavirenz part of Atripla- this is much of the reason why the combination isn't recommended for PEP.

There are two options- you could continue on the other two thirds of Atripla, tenofovir+FTC (marketed as Truvada), or take Truvada with a third medication. Candidate third meds include raltegravir (Isentress) or a boosted protease inhibitor.

I'd suggest speaking with your care provider.

Be well, BY



Previous
Missed a dose of combivir
Next
Hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement